Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
September 6, 1999

Research: Causes and Prevention

Question from New York, New York, USA:

I am 26 years old and was diagnosed with type 1 three months ago. For one year before that, I was taking Propecia (the hair loss pill). Could that be the reason for my diabetes? I must add that the pill had some strong sexual side effects on me which have now been corrected since I stopped.

Answer:

Propecia would not have been responsible for Type 1 diabetes. The autoimmune process which causes it would have been in part determined genetically and it would almost certainly have been active for some years previously. It is possible though, that the stress of the complications might have hastened the final development of actual clinical diabetes.

DOB